Alert archive / Nebraska / Special Weather Statements in 2017

Special Weather Statement, NWS North Platte, NE

July 7, 2017Arthur County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 7, 2017, 9:40 PM MDT for Arthur County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2017, 9:40 PM MDT (03:40 UTC)
Expired
Jul 7, 2017, 10:30 PM MDT
In force
50 min
Issued by
NWS North Platte, NE

County Arthur County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS83 KLBF 080340
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
940 PM MDT FRI JUL 7 2017
 
NEZ023-035-080430-
Grant NE-Arthur NE-
940 PM MDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARTHUR AND SOUTHWESTERN
GRANT COUNTIES UNTIL 1030 PM MDT...

At 939 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Arthur, moving south at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Arthur, Sand Puddin Lake, Velma, Haythorn Lake and Jensen Lake. 

This includes the following highways...
 Highway 61 between mile markers 119 and 145.
 Highway 92 between mile markers 165 and 171.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4189 10193 4181 10166 4151 10150 4150 10195
TIME...MOT...LOC 0339Z 354DEG 17KT 4172 10180 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 7, 5:22 PM MDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 7, 5:22 PM MDT, 4 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
622 PM CDT Fri Jul 7 2017

.SYNOPSIS...
Issued at 303 PM CDT Fri Jul 7 2017

H5 analysis this morning had a high pressure over the
four corners with a ridge extending north into the Yukon and central
Alaska. West of this feature, a closed low was present over the Gulf
of Alaska, while east of the ridge, a closed low was located off the
northern tip of Quebec. A trough of low pressure extended south into
the Great Lakes and Mid-Atlantic. On the northern periphery of the
high, a weak shortwave tracked across western and central Nebraska
this morning and brought isolated showers and thunderstorms to
portions of central Nebraska. Very little in the way of rain fell
with the showers this morning as they tracked to the southeast. A
second wave was located mid day across Montana and was approaching
sern Montana and the Black Hills. At the surface, a stationary front
was anchored across central Kansas and transitioned west into
Colorado where it turned north along the front ranges of Colorado
and Eastern Wyoming. Light easterly winds and much cooler
temperatures were present across western and north central Nebraska
this afternoon. Readings as of mid afternoon were in the 80s to
lower 90s.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 303 PM CDT Fri Jul 7 2017

Tonight through Saturday night: Thunderstorm chances
is the main forecast concern over the next 24 to 36 hours. for
tonight: The disturbance, currently over Montana, will continue to
slide to the southeast this evening. Based on the latest HRRR,
convection will initiate in the Black Hills, entering the northern
panhandle sometime around 00z this evening. Shear parameters remain
favorable for super cell thunderstorms with weak southeasterly and
easterly winds at the surface and northwesterly mid level winds.
With respect to the severe threat, it will be highly conditional on
whether or not convection can initiate over the black hills and nern
Wyoming over the next couple of hours. The HRRR does initiate it and
lift it sewd into the forecast area, but this is the only model
which does develop decent convection this evening. The NAM12, GFS,
and WARW initiate only a small amount of thunderstorms if any at
all. Right now, I do have a mention of thunderstorms in the western
and southwestern forecast area this evening which will suffice if
the HRRR were to verify. Will keep the mention in the 20 to 30
percent range as it should be isolated in coverage at best.  For
Saturday, the short range solutions stall out a frontal boundary
from the northeast to the southwestern portion of the forecast area.
Moisture will pool along the boundary with SB CAPES reaching 2000-
3000 J/KG by mid afternoon Saturday. This is along and south of a
line from O'Neill to Imperial. Have introduced pops across the
forecast area Saturday afternoon into the evening hours INVOF the
front. The only place I feel confident in a dry forecast ATTM is in
the northwestern CWA. Elsewhere, have posted some 20 to 30 pops
during the late afternoon and early evening hours INVOF the front.
Shear will once again remain favorable for super cell thunderstorms,
so cannot rule out the threat for severe storms Saturday
afternoon/evening.

.LONG TERM...(Sunday through Friday)
Issued at 303 PM CDT Fri Jul 7 2017

Mid range (Sunday through Monday): On Sunday, a weak
frontal boundary, will once again set up across the forecast area
and serve as the focal point for thunderstorms. Both the NAM12 and
GFS solns, develop convection in the vicinity of the front Sunday
afternoon/evening. The main difference is location with the NAM12
favoring central and southern portions of the forecast area while
the GFS favors northern areas. With a compromise between the two
solutions, placed the front across the central CWA as well as the
highest pops, albeit slight chances. Deep layer wind shear is much
weaker on Sunday, so storms should be fairly weak and limited to the
late afternoon/early evening hours. On Monday, the frontal boundary
will lift north as a warm front. Very warm air will push into the
forecast area from the southwest. With the front north of the area,
temperatures will soar to the century mark across western and north
central Nebraska. The latest mex guidance has temps well above 100
degrees across the region Monday and this looks on track given where
the front is located.

Monday night through Friday: Hot temperatures will continue across
western and north central Nebraska into next week. Persistent
ridging aloft will remain entrenched across the intermountain west
and high plains well into the end of next week. There will be a
limited threat for thunderstorms during the peak heating times of
each day as weak shortwaves rotate around the northern periphery of
the closed low. Pops were limited mainly to the late afternoon and
evening hours in the outer periods, as little or no model agreement
exists for precipitation.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 622 PM CDT Fri Jul 7 2017

It is believed the convection across Wrn Neb will grow upscale
this evening and move south...generally tracking west of highway
83.

Other thunderstorms...currently across Wrn SD...will move south
through Wrn Neb tonight...also affecting areas west of highway
83...and exit Swrn Neb by 12z.

The forecast uses a blend of the HRRR and RAP models. The
thunderstorm coverage shown in those models was shifted west about
50 miles to line up with the ongoing thunderstorm activity.

Other storm activity...generally isolated...is expected across
Wrn/Ncntl Neb, 18z Saturday aftn-00z Saturday evening. The
experimental HRRR model was the basis for this forecast.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Jul 7, 2:16 PM MDT, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
316 PM CDT Fri Jul 7 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-082030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
316 PM CDT Fri Jul 7 2017 /216 PM MDT Fri Jul 7 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Storms will develop over the panhandle late this afternoon,
moving southeast into western Nebraska through the evening hours.
Some storms this evening may be strong. The main threats will be
strong winds and lightning caused grass fires.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Thunderstorms will be possible Saturday and Saturday night, over
a large portion of western and north central Nebraska. Strong
storms are possible late Saturday afternoon into the evening
hours, mainly east of a line from Oshkosh to Cody. The main
weather threats will be damaging winds, large hail and lightning
induced grass fires.

Beyond Saturday night, thunderstorms are possible each day during
the late afternoon and evening hours. At this time, the threat
for organized severe storms is low.

Hot temperatures will settle into western and north central
Nebraska next week with readings approaching 100 degrees Monday
through Thursday, west of highway 83.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

In the hours before

Special weather statement, Jul 7, 7:41 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
741 PM MDT FRI JUL 7 2017

NEZ056-080230-
Deuel NE-
741 PM MDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEUEL COUNTY UNTIL 830
PM MDT...

At 741 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Big Springs, moving south at 20 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Big Springs, Barton and Goldeneye State Wildlife Management Area.

This includes Interstate 80 in Nebraska between mile markers 98 and
108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4122 10219 4122 10206 4114 10205 4105 10206
      4105 10205 4101 10205 4101 10227
TIME...MOT...LOC 0141Z 017DEG 16KT 4120 10211

CDC
Special weather statement, Jul 7, 8:15 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
815 PM MDT FRI JUL 7 2017

NEZ056-080300-
Deuel NE-
815 PM MDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DEUEL COUNTY UNTIL
900 PM MDT...

At 815 PM MDT, Doppler radar was tracking a strong thunderstorm near
Barton, or 8 miles north of Julesburg, moving southwest at 15 mph.

Nickel size hail will be possible with this storm.

This storm will remain over mainly rural areas of south central Deuel
County.

This includes Interstate 80 in Nebraska between mile markers 91 and
97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4116 10231 4116 10220 4100 10226 4100 10241
      4101 10241
TIME...MOT...LOC 0215Z 026DEG 15KT 4112 10225

CDC
Local storm report, Jul 7, 8:39 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     FUNNEL CLOUD     13 W BIG SPRINGS        41.06N 102.32W
07/07/2017                   DEUEL              NE   TRAINED SPOTTER

            FUNNEL CLOUD OBSERVED. DID NOT TOUCH DOWN. WAS THIN AND
            ROPE LIKE.

&&

RKULIK
Local storm report, Jul 7, 8:56 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             10 WSW BIG SPRINGS      41.01N 102.26W
07/07/2017  M1.50 INCH       DEUEL              NE   TRAINED SPOTTER

&&

RKULIK
Special weather statement, Jul 7, 8:57 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
857 PM MDT FRI JUL 7 2017

NEZ004-094-080345-
Sheridan NE-Western Cherry NE-
857 PM MDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 945 PM MDT...

At 857 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Batesland to 8 miles north of
Hay Springs. Movement was southeast at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Gordon, Rushville, Clinton, Lone Butte, Irwin, Intersection of
Highway 87 and Larabee Road, Highway 27 crossing the Niobrara River,
Smith Lake State Wildlife Management Area, Mount Maria, Intersection
of Highway 20 and Irwin Road, Highway 250 crossing the Niobrara
River, Shell Lake State Wildlife Management Area, Rock Hill, Bayonne,
Intersection of Highway 27 and Mills Road, Hoover Lake and Metcalf
State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 83 and 122.
 Highway 250 between mile markers 24 and 48.
 Highway 61 near mile marker 208.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4268 10171 4233 10251 4292 10271 4300 10236
      4300 10208
TIME...MOT...LOC 0257Z 324DEG 28KT 4302 10215 4280 10264

CDC
Special weather statement, Jul 7, 9:40 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
940 PM MDT FRI JUL 7 2017

NEZ023-035-080430-
Grant NE-Arthur NE-
940 PM MDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARTHUR AND SOUTHWESTERN
GRANT COUNTIES UNTIL 1030 PM MDT...

At 939 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Arthur, moving south at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Arthur, Sand Puddin Lake, Velma, Haythorn Lake and Jensen Lake.

This includes the following highways...
 Highway 61 between mile markers 119 and 145.
 Highway 92 between mile markers 165 and 171.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4189 10193 4181 10166 4151 10150 4150 10195
TIME...MOT...LOC 0339Z 354DEG 17KT 4172 10180

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:27 PM MDTSpecial Weather StatementLBFSheridan48 min
Jul 7, 6:34 PM MDTSevere Thunderstorm WarningLBFCherry56 min
Jul 7, 6:54 PM MDTSpecial Weather StatementLBFDeuel51 min
Jul 7, 7:01 PM MDTSevere Thunderstorm WarningLBFGarden, Keith30 min
Jul 7, 7:31 PM MDTSpecial Weather StatementLBFGrant44 min
Jul 7, 7:39 PM MDTSevere Thunderstorm WarningLBFCherry, Grant66 min
Jul 7, 7:41 PM MDTSpecial Weather StatementLBFDeuel49 min
Jul 7, 8:15 PM MDTSpecial Weather StatementLBFDeuel45 min
Jul 7, 8:19 PM MDTSevere Thunderstorm WarningLBFDeuel41 min
Jul 7, 8:42 PM MDTSevere Thunderstorm WarningLBFArthur, Grant63 min
Jul 7, 8:57 PM MDTSpecial Weather StatementLBFSheridan48 min
Jul 7, 9:42 PM MDTSpecial Weather StatementLBFSheridan48 min
Jul 7, 10:24 PM MDTSpecial Weather StatementLBFCherry51 min
Jul 7, 10:27 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan48 min
Jul 7, 10:34 PM MDTSpecial Weather StatementLBFArthur41 min
Jul 7, 11:11 PM MDTSevere Thunderstorm WarningLBFGarden64 min
Jul 7, 11:56 PM MDTSpecial Weather StatementLBFDeuel49 min
Jul 8, 3:25 PM MDTSevere Thunderstorm WarningLBFWheeler50 min

Nearby

Special Weather Statements in Nebraska, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.